MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA DEFORMITY 5MM BLOCKER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA DEFORMITY 5MM BLOCKER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48047070
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 07/26/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the blocker inserter was broken during the surgery.
 
Additional Manufacturer Narrative
(b)(4).Device history review; complaint history review; risk assessment; a similar device was sent for material analysis for the same type of failure mode.The analysis determined that the inserter broke through overload in a ductile and bending mode.This type of fracture is consistent with the user applying too much bending force to the device.The device is also 3 years old, which wear from it's extended use could have contributed to the event.No relevant manufacturing issues were identified as all units met stryker specifications.The root cause is most likely multifactorial.
 
Event or Problem Description
It was reported that; the blocker inserter was broken during the surgery.

Brand Name
XIA DEFORMITY 5MM BLOCKER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5885755
Report Number0009617544-2016-00341
Device Sequence Number403861
Product Code LXH
UDI-Device Identifier07613327263398
UDI-Public(01)07613327263398
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48047070
Device Lot Number13D261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1